MAUDE Adverse Event Report: VYAIRE MEDICAL VYNTUS ONE; CALCULATOR, PULMONARY FUNCTION DATA

VYAIRE MEDICAL VYNTUS ONE; CALCULATOR, PULMONARY FUNCTION DATA
Model Number VYNTUS ONE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.However, the customer reported that they have been having significant problems with the flow-head staying attached despite continued efforts to ensure it is secure/tight.It is detaching from the equipment at least a couple of times a week which is impacting on testing and patient safety.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that a patient underwent routine lung function tests on the vyntus one as per usual protocol.However, when the patient took an inspiratory effort during the transfer factor test, the flow head detached and consequently causing one of his teeth to break/loosen.The patient's hand was also injured.
 
Additional Manufacturer Narrative
Result of investigation: it is assumed that the defect of the tooth is a combination of the age of the patient, since after requesting for additional information it turned out that the patient was pretty old, and the dropping out of the uss.In addition, an internal investigation was done.If the instructions of the ifu were followed a dropping of the uss is not possible during measurement.Based on that it is assumed that the instruction was not followed correctly by the health care provider.The case is closed with no patient risk identified which may cause a risk for serious injury of the patient.
 
Additional Manufacturer Narrative
Result of investigation:risk assessment was completed and no patient risk identified.Minor risk as no predominant change of health associated with the reported injury.The issue is addressed in capa 000000920.

Brand Name
VYNTUS ONE
Common Device Name
CALCULATOR, PULMONARY FUNCTION DATA
Manufacturer (Section D)
VYAIRE MEDICAL
leibnizstrasse 7
hoechberg, 97204
GM  97204
Manufacturer (Section G)
VYAIRE MEDICAL GMBH
leibnizstrasse 7
hoechberg, 97201
GM   97201
Manufacturer Contact
erika bonilla
510 technology dr
irvine, IL 92618
7149227837
MDR Report Key12564993
Report Number9615102-2021-00121
Device Sequence Number872191
Product Code BZC
UDI-Device Identifier04250892904719
UDI-Public(01)04250892904719
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVYNTUS ONE
Device Catalogue NumberV-178603
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer03/03/2022
04/07/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date03/04/2022
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown